MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888423103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the patient had been undergoing peritoneal dialysis for more than three years due to stage 5 chronic kidney disease (ckd), and the patient came to the hospital's nephrology department for treatment.Before use, the peritoneal catheter was found to have liquid leakage, and after examination, a broken point was found above the titanium connector of the peritoneal dialysis catheter.The clamping switch was released, and the peritoneal dialysis fluid flowed out of the broken point in a straight line.No other defects or damages were found on the product.Iodine was the cleaning agent used on the device.Gauze patch was used as the wound dressing.The wound dressing did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to dressing the area.No ointment was utilized at the exit site.The patient was not responsible for any type of catheter maintenance.The cleaning agent was never switched over the life of the catheter.The cleaning agent was never mixed.The site had never used sepsiderm to clean the catheter.There was no protocol change for the cleaning agent used recently.The patient was not using any type of cleaning agent or antibiotic on the catheter.A titanium connector and short tube were being utilized with the device.The peritoneal dialysis catheter was clamped immediately, and the titanium connector was removed from the peritoneal dialysis catheter.They cut off the short tube about 1 centimeter long where the rupture or broken point was from the bottom of the peritoneal dialysis catheter to the top.The titanium connector was soaked in iodine for half an hour for disinfection, and the sterilized titanium connector was reconnected to the short tube of the peritoneal dialysis catheter, and the catheter was reused as intervention required as a result of the event.No repair kit was used.After remedial action, they were able to proceed and complete a treatment.They informed the patient of precautions.There was no blood loss.A blood transfusion was not required.The event did not lead to infection.No treatment medication was used.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient had been undergoing peritoneal dialysis for more than three years due to stage 5 chronic kidney disease (ckd).The peritoneal catheter was found to have liquid leakage, and the patient came to the hospital's nephrology department for treatment.After examination, a broken point was found above the titanium connector of the peritoneal dialysis catheter.The clamping switch was released, and the peritoneal dialysis fluid flowed out of the broken point in a straight line.The peritoneal dialysis catheter was clamped immediately, and the titanium connector was removed from the peritoneal dialysis catheter.The peritoneal dialysis catheter with the broken point was cut off from the bottom of the peritoneal dialysis catheter to the top, about 1 centimeter long where the rupture point, and continued to be used.The titanium connector was soaked in iodine for half an hour for disinfection and then reconnected to the peritoneal dialysis catheter, and a short tube was connected externally.They informed the patient of precautions.If the liquid leakage was not handled in time, it would cause abdominal infection in the patient.If the infection would be severe or the broken part of the peritoneal dialysis catheter could not be handled, the patient would not be able to continue dialysis and would need to remove the catheter and re-surgery to insert a peritoneal dialysis catheter, causing immeasurable harm to the patient.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient had been undergoing peritoneal dialysis for more than three years due to stage 5 chronic kidney disease (ckd), and the patient came to the hospital's nephrology department for treatment.Before use, the peritoneal catheter was found to have liquid leakage, and after examination, a broken point was found above the titanium connector of the peritoneal dialysis catheter.The clamping switch was released, and the peritoneal dialysis fluid flowed out of the broken point in a straight line.No other defects or damages were found on the product.There were other products used with the device.Iodophor was the cleaning agent used on the device.Gauze patch was used as the wound dressing.The wound dressing did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to dressing the area.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.The patient was not responsible for any type of catheter maintenance.The cleaning agent was never switched over the life of the catheter.The cleaning agent was never mixed.The site had never used sepsiderm to clean the catheter.There was no protocol change for the cleaning agent used recently.The patient was not using any type of cleaning agent or antibiotic on the catheter.The peritoneal dialysis catheter was clamped immediately, and the titanium connector was removed from the peritoneal dialysis catheter.The peritoneal dialysis catheter with the broken point was cut off from the bottom of the peritoneal dialysis catheter to the top, about 1 centimeter long where the rupture point, and continued to be used.The titanium connector was soaked in iodine for half an hour for disinfection and then reconnected to the peritoneal dialysis catheter, and a short tube was connected externally.No repair kit used.After remedial action, they were able to proceed and complete a treatment.Th ey informed the patient of precautions.There was no blood loss.Blood transfusion was not required.The event did not lead to infection.A medical intervention/treatment required due to the incident.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: a4, b5, g3, h6 (ime, imf, fdm) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, the patient had been undergoing peritoneal dialysis for more than three years due to stage 5 chronic kidney disease (ckd), and the patient came to the hospital's nephrology department for treatment.Before use, the peritoneal catheter was found to have liquid leakage, and after examination, a broken point was found above the titanium connector of the peritoneal dialysis catheter.The clamping switch was released, and the peritoneal dialysis fluid flowed out of the broken point in a straight line.No other defects or damages were found on the product.There were other products used with the device.Iodine was the cleaning agent used on the device.Gauze patch was used as the wound dressing.The wound dressing did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to dressing the area.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.The patient was not responsible for any type of catheter maintenance.The cleaning agent was never switched over the life of the catheter.The cleaning agent was never mixed.The site had never used sepsiderm to clean the catheter.There was no protocol change for the cleaning agent used recently.The patient was not using any type of cleaning agent or antibiotic on the catheter.The peritoneal dialysis catheter was clamped immediately, and the titanium connector was removed from the peritoneal dialysis catheter.The peritoneal dialysis catheter with the broken point was cut off from the bottom of the peritoneal dialysis catheter to the top, about 1 centimeter long where the rupture point, and continued to be used.The titanium connector was soaked in iodine for half an hour for disinfection and then reconnected to the peritoneal dialysis catheter, and a short tube was connected externally.No repair kit used.After remedial action, they were able to proceed and complete a treatment.They informed the patient of precautions.There was no blood loss.Blood transfusion was not required.The event did not lead to infection.A medical intervention/treatment required due to the incident.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection of the submitted film noted one argyle catheter.In the film, a large leak from the argyle catheter was clearly visible.It was reported that there was a hole, break, crack or leak on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20652485
Report Number1282497-2024-20005
Device Sequence Number12432793
Product Code FJS
UDI-Device Identifier10884521055933
UDI-Public10884521055933
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Model Number8888423103
Device Catalogue Number8888423103
Device Lot Number2023300196
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/12/2024
11/12/2024
11/19/2024
12/03/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date11/14/2024
11/15/2024
11/21/2024
12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight65 KG